Alert archive / South Carolina / Frost Advisories in 2005

Frost Advisory 1, NWS Columbia, SC

October 26, 200512 counties in South Carolina; 4 counties in Georgia

NWS Columbia, SC issued this frost advisory at Oct 26, 2005, 2:35 PM EDT for 12 counties in South Carolina; 4 counties in Georgia. It took effect at Oct 27, 2005, 5:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2005, 2:35 PM EDT (18:35 UTC)
In effect from
Oct 27, 2005, 5:00 AM EDT
Expired
Oct 27, 2005, 8:00 AM EDT
In force
3 hr
Issued by
NWS Columbia, SC

Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 31 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 261835
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
235 PM EDT WED OCT 26 2005

...FROST ADVISORY EARLY THURSDAY MORNING FOR PORTIONS OF THE
MIDLANDS AND CENTRAL SAVANNAH RIVER AREA...

.CLEAR SKIES AND LIGHT WINDS OVER THE REGION TONIGHT WILL ALLOW
TEMPERATURES TO FALL INTO THE MID 30S BY EARLY THURSDAY MORNING
ACROSS NORTHERN AND CENTRAL PORTIONS OF THE MIDLANDS AND CENTRAL
SAVANNAH RIVER AREA. SCATTERED FROST IS EXPECTED.

GAZ040-063>065-SCZ015-016-018-020>022-025>031-271130-
/X.NEW.KCAE.FR.Y.0001.051027T0900Z-051027T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER
235 PM EDT WED OCT 26 2005

...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY. 

EXPECT MINIMUM TEMPERATURES EARLY THURSDAY MORNING IN THE MID
30S...WITH SCATTERED FROST. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS72 KCAE 270857
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
457 AM EDT THU OCT 27 2005

...FROST ADVISORY EARLY THURSDAY MORNING FOR PORTIONS OF THE
MIDLANDS AND CENTRAL SAVANNAH RIVER AREA...

.CLEAR SKIES AND CALM WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO
DROP INTO THE MID 30S THIS MORNING ACROSS NORTHERN AND CENTRAL
PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.
SCATTERED FROST IS EXPECTED.

GAZ040-063>065-SCZ015-016-018-020>022-025>031-271200-
/X.CON.KCAE.FR.Y.0001.051027T0900Z-051027T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER
457 AM EDT THU OCT 27 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY WHICH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING.

EXPECT MINIMUM TEMPERATURES EARLY THIS MORNING IN THE MID
30S...WITH SCATTERED FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KCAE 271207
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
807 AM EDT THU OCT 27 2005

...THE FROST ADVISORY HAS EXPIRED...

.THE FROST ADVISORY IS NO LONGER IN EFFECT.

GAZ040-063>065-SCZ015-016-018-020>022-025>031-271315-
/X.EXP.KCAE.FR.Y.0001.000000T0000Z-051027T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER
807 AM EDT THU OCT 27 2005

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 26, 2:33 PM EDT, 2 minutes earlier.

Area forecast discussion, Oct 26, 2:33 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
233 PM EDT WED OCT 26 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
UPPER LOW OVER NORTHERN NEW ENGLAND...UPPER HIGH OVER THE NORTHERN
PLAINS...WITH AN UPPER DISTURBANCE IN BETWEEN OVER THE MID WEST.
WEAK SURFACE HIGH PRESSURE CENTERED TO OUR NW. APPEARANCE OF GOOD
RADIATIONAL COOLING CONDITIONS TONIGHT...WITH CLEAR SKIES AND A
LITTLE LESS WIND THAN THIS MORNING.  MODEL CONSENSUS AND
RADIATION SCHEME GIVES 37 FOR CAE. WE WERE 37 AT CAE THIS MORNING
WITH PATCHY FROST. WITH POTENTIAL FOR A LITTLE LESS WIND
TONIGHT...COULD SEE SLIGHTLY COOLER WITH BETTER CHANCE OF FROST.
SO...WILL HOIST FROST ADVISORY FOR THE NORTHERN AND CENTRAL FA.

UPPER TROFINESS ALONG THE EAST COAST WITH RIDGE CENTRAL US. UPPER
DISTURBANCE TO COME THROUGH THURSDAY NIGHT. RESULTANT WEAK SURFACE
LOW DEVELOPS NEAR THE COAST...WITH ISENTROPIC LIFT SPREADING SOME
MOISTURE INTO REGION...MAINLY SOUTH AND EAST. WILL GO WITH LOWER
ETA POPS WHICH IS MORE IN LINE WITH PREVIOUS FORECAST...
INTRODUCING A SLIGHT CHANCE OF LIGHT RAIN ALONG THE SE TIER OF THE
FA THU NT/EARLY FRI. NOT AS COOL THURSDAY NIGHT DUE TO COMBINATION
OF SOME CLOUDS AND WIND. ANOTHER UPPER SYSTEM COMING FROM THE
NORTH FRIDAY. NOT MUCH MOISTURE TO WORK WITH. REINFORCING HIGH
PRESSURE MOVING IN AT THE SURFACE...AND BUILDING IN THROUGH THE
WEEKEND.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
UPPER FEATURES MOVING SLOWLY EASTWARD...ALLOWING UPPER RIDGE ALONG
THE EAST COAST...WITH TROUGH CENTRAL NOAM. SURFACE HIGH PRESSURE
TO SLIDE EAST OFF THE COAST MON NT/TUE. GFS INDICATING CUT OFF/AND
SURFACE LOWS TO APPROACH LATE IN THE FORECAST PERIOD.

&&

.AVIATION...
RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE AREA THIS AFTERNOON
AND OVERNIGHT.  CLEAR SKIES AND VISIBILITIES AT OR ABOVE 7 MILES
EXPECTED. WEST WINDS 5 TO 10 KNOTS THIS EVENING...BECOMING LIGHT AND
VARIABLE OVERNIGHT.  WINDS WILL TURN MORE NORTHEASTERLY TOMORROW
AFTER SUNRISE.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY EARLY THURSDAY MORNING NORTHERN AND CENTRAL
MIDLANDS.
GA...FROST ADVISORY EARLY THURSDAY MORNING NORTHERN AND CENTRAL
SAVANNAH RIVER AREA.

&&
Hazardous weather outlook, Oct 26, 4:52 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
452 AM EDT WED OCT 26 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
270900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
452 AM EDT WED OCT 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in South Carolina, 2005Frost Advisories in Georgia, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.